T Nation

Two Weeks In - Slightly Concerned

Hey guys,
35 years old and I’m on day 15 of starting my trt protocol of 150 mg of test cyp per week split into two injections. Currently no AI or hcg being used.

I really don’t want to be one these guys who’s questioning every little thing while my body gets adjusted, but… I’m literally urinating every 20 minutes and I haven’t changed anything in terms of my diet or water/ caffeine intake. I’m not drinking alcohol either. This has been going on for about a week now. The strange thing is I’m not really getting up to pee at night it’s just during the day!

The other side effect I’ve noticed is about 3 or 4 pounds or what seems to be water weight and I’m slightly bloated, could that be related? When I ran test cycles in the past I bloated a descent amount so I’m not totally surprised to see it. Anyways the urination thing is concerning me a bit do you guys have any thoughts on what’s going on. Also my psa is 0.5 as of a month ago if that matters.

Thanks in advance!

Low potassium can cause excess urination. I encounter the same thing, injection day usually will see less urination out of me, but days I don’t inject I urinate more. If potassium is low you might experience muscle spasms, nausea as well as bloating.

I have notice when TRT causes bloating (low potassium) I urinate more, as a matter of fact the last two days I have been urinating more than I do on injection days. If you don’t have low potassium this urination problem might resolve on its own once your body has adapted to TRT.

Androgens have been shown to increase sodium and water reabsorption. The water weight might take more time to go away, it can take months for your body to acclimate to TRT and you might need to adjust your injection frequencies to rid yourself of the water weight.

Your hormones are in flux and aren’t stable yet, I’ll bet by 6-8 weeks these issues fully resolve.

@systemlord thanks for the response man. Will look into potassium if this continues. Honestly I’ve never experienced anything quite like this its multiple times an hour lol. Also just checked blood pressure for the hell of it and it was fine.

If this is your first protocol on TRT, give it 12 weeks before making any assessments. Just expect to feel like shit for this time and good chance once it’s over you’ll feel much better. Also, good chance it takes significantly less time. Be optimistic, but expect a bootcamp.

I would go ahead and look into low potassium as it can cause severe abnormalities in the electrical conductivity and beating of your heart. Is a physician working with you for your TRT?

@marcus007 appreciate the perspective, hoping you’re right!

@papasquat Ok so I just looked up a blood test from October 2019 and potassium was at 3.9 (3.5-5.3) My diet and lifestyle have not changed at all since then but if you guys think it’s worth it I can purchase a blood test on my own and have it checked again?

To your 2nd question I am working with a tele-medicine clinic (not sure if I can list names or not on here or not?) and the blood testing they do is very minimal unfortunately.

I experienced frequent urination in the beginning, too. More specifically, it was feeling urge to urinate. Volume of fluid was low each time, but felt the urge often. It went away after a few weeks.

@Professor_Hulk great to know! thank you